Texas, 2012

Tornado and Hail in Texas, June 13, 2012

June 13, 2012 · NWS FWD · 46 events in 6 counties and zones

Four supercells produced a record setting hail event and one tornado across parts of North Texas. Two of the four supercells tracked through Dallas County causing over a billion dollars in hail damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$1.1 billion
Crop damage
$5,000
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Four supercells produced a record setting hail event and one tornado across parts of North Texas. Two of the four supercells tracked through Dallas County causing over a billion dollars in hail damage. The hail in Dallas County ranged in sizes up to 3 in diameter. In many areas, the hail lasted for at least 30 minutes. Tens of thousands of cars were damaged by the hail, windows were shattered, roofs were damaged, and trees were shredded of their leaves. The Lakewood area of Dallas was one of the hardest hit areas. Part of the Lakewood Theater was damaged, and thousands of divots damaged the golf course at the Lakewood Country Club. Historic homes on Swiss Avenue sustained significant roof damage with roof repairs on a few homes estimated over $100,000. A glass exhibit at the Dallas Arboretum sustained damage that was described as relatively minor. This supercell continued to track into Ellis County producing hail damage down to Midlothian. The second supercell in Dallas County tracked from Irving into Cedar Hill. Another supercell produced an EF-0 tornado, 70-95 mph downburst winds, and softball sized hail in Fannin County. The fourth supercell produced hail up to 3.25 in diameter in Collin County. Damage estimates were estimated as high as $2 billion dollars for this event, but insurance companies anticipated the final damage totals to be around $1.1 billion. One head injury was reported when the hail broke through the sunroof of a car.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 13, 4:15 PM CST, 30 minutes earlier.

Area forecast discussion, Jun 13, 4:15 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT WED JUN 13 2012

.UPDATE...
CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF
THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS
MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS
INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED
JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN
AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH
LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE
SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED
ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH
RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH
LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT
THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE
CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE
POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH
THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT
APPEARS THAT IT WILL MAKE IT IN.

DUNN

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/
MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS
AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST
CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF
THE CWA.

WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND
THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE
RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF
REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE
NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE
NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE
NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST
INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE
TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER
WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED
RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED
RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO
THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND
LINGERING VORTICITY OVER EAST TEXAS.

FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT
WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER
SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER
RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC
RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT
WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS
UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE
MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM
DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD
THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY
WARMER NEXT WEEK.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92  73 /  20   5   5   5   5
WACO, TX              73  93  73  93  72 /  10   5   5   5   5
PARIS, TX             69  90  70  90  69 /  30  20   5   5   5
DENTON, TX            72  91  73  91  72 /  20   5   5   5   5
MCKINNEY, TX          71  91  72  91  71 /  30   5   5   5   5
DALLAS, TX            74  92  74  92  73 /  20   5   5   5   5
TERRELL, TX           71  91  73  92  71 /  20   5   5   5   5
CORSICANA, TX         72  92  73  92  72 /  10   5   5   5   5
TEMPLE, TX            74  93  73  93  71 /  10   5   5   5   5
MINERAL WELLS, TX     73  92  71  92  70 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 13, 1:33 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT WED JUN 13 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
233 PM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT NORTH AND
EAST OF A GRAHAM...TO GREENVILLE...TO CANTON LINE. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE
IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05/

In the hours before

Special weather statement, Jun 13, 4:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CDT WED JUN 13 2012

TXZ103-104-119-132300-
DALLAS TX-DENTON TX-COLLIN TX-
528 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY
  NORTHERN DALLAS COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF CARROLLTON...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...
CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...
GARLAND...HEBRON...HICKORY CREEK...LAKE DALLAS...LEWISVILLE...
LUCAS...MURPHY...PARKER...PLANO...RICHARDSON...ROWLETT...SACHSE...THE
COLONY AND LAKE LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3296 9652 3288 9652 3293 9703 3299 9704
      3314 9703 3316 9657
TIME...MOT...LOC 2228Z 273DEG 8KT 3302 9687

The radar

The Dallas/Ft Worth radar (KFWS), 64 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

44 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Collin

When
June 13, 4:45 PM CST
Where
Collin County, 3.23 mi SSW of Shepton
Measured
1.75 in hail
Property damage
$80,000
Reported by
Amateur Radio
Coordinates
32.990, -96.829

Golf ball sized hail was reported at Trinity Mills and Dallas North Tollway.

Hail, Dallas

When
June 13, 4:52 PM CST
Where
Dallas County, 1.76 mi ENE of (Ads)addison Arpt Da
Measured
2 in hail
Property damage
$75,000
Reported by
Public
Coordinates
32.983, -96.804

Hen egg sized hail was reported near Preston Road and Campbell Road.

Hail, Dallas

When
June 13, 4:52 PM CST
Where
Dallas County, 2.66 mi SW of Renner
Measured
0.88 in hail
Reported by
Public
Coordinates
32.978, -96.768

Nickel sized hail was reported at N Coit Rd and Campbell Rd.

Hail, Collin

When
June 13, 4:52 PM CST
Where
Collin County, 1.56 mi S of Shepton
Measured
2 in hail
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
33.008, -96.797

Hen egg sized hail was reported near Preston Road and Lloyd Dr in Far North Dallas.

Hail, Dallas

When
June 13, 5:08 PM CST
Where
Dallas County, 0.68 mi N of Bouchard
Measured
1 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.910, -96.770

Quarter sized hail was reported at Highway 75 and Forest Lane.

Hail, Dallas

When
June 13, 5:12 PM CST
Where
Dallas County, 0.64 mi N of Bouchard
Measured
1.5 in hail
Property damage
$120,000
Reported by
Amateur Radio
Coordinates
32.909, -96.769

Ping pong ball sized hail was reported at Highway 75 and Forest Lane.

Hail, Dallas

When
June 13, 5:14 PM CST
Where
Dallas County, 1.47 mi N of Bouchard
Measured
1 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.921, -96.769

Quarter sized hail was reported on Coit Road and Banner Dr.

Hail, Dallas

When
June 13, 5:15 PM CST
Where
Dallas County, 1.52 mi SSW of Richardson
Measured
1 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.929, -96.728

Quarter sized hail was reported in extreme southwestern Richardson.

Hail, Dallas

When
June 13, 5:20 PM CST
Where
Dallas County, 0.03 mi WSW of Curtis
Measured
2 in hail
Property damage
$90,000
Reported by
Amateur Radio
Coordinates
32.880, -96.770

Hen egg sized hail was reported near Highway 75 and Walnut Hill Ln.

Hail, Dallas

When
June 13, 5:20 PM CST
Where
Dallas County, 2.28 mi E of Highland Park
Measured
2.75 in hail
Property damage
$900 million
Reported by
Trained Spotter
Coordinates
32.825, -96.731

Hail up to the size of baseballs caused considerable damage in the Lakewood area of Dallas. The roofs of many homes were damaged with the hail leaving holes in some of the roofs. House and vehicle windows were smashed out, and tree limbs and leaves were shredded off the trees. A greenhouse attached to a home on Mercedes Avenue was also destroyed. The tower at the Lakewood Theater was damaged and one side of the theater marquee was smashed. At the Lakewood Country Club, the hail damaged nearly the entire course leaving thousands of divots. The hail reportedly lasted for nearly 30 minutes.

Hail, Dallas

When
June 13, 5:22 PM CST
Where
Dallas County, 0.64 mi N of Bouchard
Measured
2.5 in hail
Property damage
$900,000
Reported by
Amateur Radio
Coordinates
32.909, -96.769

Tennis ball sized hail was reported near Highway 75 and Forest Lane.

Hail, Dallas

When
June 13, 5:23 PM CST
Where
Dallas County, 2 mi NE of University Park
Measured
1.75 in hail
Property damage
$1.2 million
Reported by
Trained Spotter
Coordinates
32.891, -96.746

Continuous golf ball sized hail was falling 2 miles northeast of University Park.

Hail, Dallas

When
June 13, 5:23 PM CST
Where
Dallas County, 0.24 mi WSW of University Park
Measured
2.75 in hail
Property damage
$3.0 million
Reported by
Emergency Manager
Coordinates
32.868, -96.774

Hail up to the size of baseballs caused damage at NorthPark Center. Skylights were broken at the mall. Many cars were also damaged by the hail.

Hail, Dallas

When
June 13, 5:23 PM CST
Where
Dallas County, 2.07 mi WNW of Reinhardt
Measured
1.5 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
32.836, -96.710

Ping pong ball sized hail was reported east of White Rock Lake. The hail damaged six pieces of glass artwork at the Dallas Arboretum. The damage was described as minor but the pieces did have to be repaired.

Hail, Dallas

When
June 13, 5:24 PM CST
Where
Dallas County, 1.57 mi NW of Highland Park
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.834, -96.792

Quarter sized hail was reported in Highland Park.

Hail, Dallas

When
June 13, 5:35 PM CST
Where
Dallas County, 1.27 mi S of Highland Park to 0.89 mi SE of Highland Park
Measured
1.5 in hail
Property damage
$200 million
Reported by
Newspaper
Coordinates
32.802, -96.771

Hail caused significant roof damage in the historic Swiss Avenue neighborhood of Old East Dallas. The hail size was estimated based on surrounding hail reports. One home alone sustained approximately $100,000 in roof damage. Many of the historic homes were rumored to have the original tiling restored on the roofs.

Hail, Tarrant

When
June 13, 5:36 PM CST
Where
Tarrant County, 0.51 mi SSW of Grapevine
Measured
1.25 in hail
Property damage
$80,000
Reported by
Amateur Radio
Coordinates
32.923, -97.083

Half dollar sized hail was reported near Highway 114 and Highway 121 in Grapevine.

Hail, Dallas

When
June 13, 5:45 PM CST
Where
Dallas County, 2.08 mi NE of East Dallas
Measured
1.75 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
32.793, -96.727

Golf ball sized hail was reported near Interstate 30 and Samuel Blvd.

Hail, Dallas

When
June 13, 5:45 PM CST
Where
Dallas County, 0.76 mi NW of East Dallas
Measured
1.75 in hail
Property damage
$400,000
Reported by
Newspaper
Coordinates
32.776, -96.761

Large hail stones damaged the iconic Midway sign at the State Fair of Dallas. Fifty-five of the long custom-made glass tubes in the sign were shattered and had to be replaced. Also, the star on top of the sign was broken. The damage was estimated around $400,000.

Hail, Dallas

When
June 13, 5:51 PM CST
Where
Dallas County, 2.02 mi NW of Sayene
Measured
1.75 in hail
Injuries
1 direct, 0 indirect
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
32.794, -96.700

Golf ball sized hail was reported at Jim Miller Road and Interstate 30. A woman was injured when the hail broke the sunroof of her car and hit her in the head.

Hail, Dallas

When
June 13, 5:58 PM CST to 6:02 PM CST
Where
Dallas County, 0.84 mi NE of Liggett
Measured
2.75 in hail
Property damage
$2.0 million
Reported by
Public
Coordinates
32.829, -97.010

Tennis ball to baseball sized hail lasted for about 5 minutes on Esters Rd in Irving.

Hail, Dallas

When
June 13, 5:58 PM CST
Where
Dallas County, 3.2 mi NNW of Sowers
Measured
1.5 in hail
Property damage
$2.5 million
Reported by
Trained Spotter
Coordinates
32.865, -96.992

Ping pong ball sized hail was reported at Walnut Hill Lane and Belt Line Road in Irving.

Hail, Dallas

When
June 13, 6:05 PM CST
Where
Dallas County, 1.09 mi WNW of Shady Grove
Measured
1.5 in hail
Property damage
$1.0 million
Reported by
Trained Spotter
Coordinates
32.804, -97.018

Ping pong ball sized hail was reported near Highway 161 and Shady Grove Rd in Grapevine.

Hail, Dallas

When
June 13, 6:05 PM CST
Where
Dallas County, 2.33 mi ENE of Peeler
Measured
2.5 in hail
Property damage
$1.4 million
Reported by
Trained Spotter
Coordinates
32.734, -96.714

Tennis ball sized hail was reported near Highway 175 and Lake June Road in Dallas.

Hail, Dallas

When
June 13, 6:07 PM CST
Where
Dallas County, 1.46 mi ESE of Sowers
Measured
2 in hail
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
32.813, -96.956

Hen egg sized hail fell at the Irving EOC building.

Hail, Dallas

When
June 13, 6:16 PM CST
Where
Dallas County, 2.4 mi SSE of Sowers
Measured
2.5 in hail
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
32.790, -96.960

Tennis ball sized hail fell in South Irving.

Hail, Dallas

When
June 13, 6:20 PM CST
Where
Dallas County, 1.09 mi WNW of Grand Prairie
Measured
1.75 in hail
Property damage
$600,000
Reported by
Amateur Radio
Coordinates
32.759, -96.996

Golf ball sized hail fell at Interstate 30 and Belt Line Rd in Grand Prairie.

Hail, Dallas

When
June 13, 6:20 PM CST
Where
Dallas County, Grand Prairie
Measured
3 in hail
Property damage
$120,000
Reported by
Amateur Radio
Coordinates
32.750, -96.980

Hail the size of oranges was reported in Grand Prairie.

Hail, Dallas

When
June 13, 6:40 PM CST
Where
Dallas County, 1.76 mi NE of Grand Prairie Arpt
Measured
2.75 in hail
Property damage
$500,000
Reported by
Storm Chaser
Coordinates
32.721, -97.032

Baseball sized hail was reported at the Lockheed Martin Fire Control Facility on Marshall Drive.

Hail, Dallas

When
June 13, 6:40 PM CST to 6:47 PM CST
Where
Dallas County, 1.72 mi N of Florence Hill
Measured
3 in hail
Property damage
$800,000
Reported by
Trained Spotter
Coordinates
32.695, -96.998

Hail up to the size of oranges was reported on Edelweiss Drive in Grand Prairie.

Hail, Dallas

When
June 13, 6:47 PM CST
Where
Dallas County, 1.94 mi SW of Lakeland Hgts
Measured
3 in hail
Property damage
$800,000
Reported by
Broadcast Media
Coordinates
32.699, -96.992

Hail the size of oranges was reported at Belt Line Rd and Warrior Rd in Grand Prairie.

Hail, Dallas

When
June 13, 6:47 PM CST
Where
Dallas County, Grand Prairie
Measured
1.75 in hail
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
32.750, -96.980

Golf ball sized hail was reported in Grand Prairie.

Hail, Dallas

When
June 13, 6:48 PM CST
Where
Dallas County, 1.02 mi WNW of Florence Hill
Measured
2.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
32.676, -97.016

Baseball sized hail was reported near Interstate 20 and Robinson Rd in Grand Prairie. Car windshields were broken by the hail.

Thunderstorm Wind, Fannin

When
June 13, 6:50 PM CST to 7:30 PM CST
Where
Fannin County, 1.91 mi NNW of Randolph to 4.09 mi S of Bailey
Measured
83 kt (96 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$600,000
Reported by
NWS Storm Survey
Coordinates
33.506, -96.260

Damaging downburst winds between 70 to 95 mph caused damage along a line from approximately 1.5 miles north of Randolph to 2 miles east-southeast of Leonard. Many trees were snapped or uprooted along the path and several barns and outbuildings either lost much of their roofs or were overturned. Four manufactured homes were rolled over along the path of destructive winds, and a few more homes sustained damage to the roofs and/or siding. The homes that rolled over were located near FM 1553 and CR 4709 north of Leonard, near CR 4860 and 4855 east of Leonard, and two homes rolled over on CR 4851 east of Leonard. A total of three people were injured from the rolling homes. In addition, the roofs of several buildings in Randolph were partially torn off.

Hail, Dallas

When
June 13, 6:53 PM CST
Where
Dallas County, 1.78 mi S of Florence Hill
Measured
1.75 in hail
Property damage
$1.2 million
Reported by
Trained Spotter
Coordinates
32.645, -96.995

Golf ball sized hail was reported at Joe Pool Lake. The hail dented cars and broke car windshields across the city of Cedar Hill.

Tornado, Fannin

When
June 13, 6:55 PM CST to 6:56 PM CST
Where
Fannin County, 1.69 mi N of Randolph to 1.55 mi N of Randolph
Rating
EF0
Path length
0.16 mi
Path width
75 yd
Property damage
$50,000
Crop damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.505, -96.250

A brief EF-0 tornado occurred approximately one mile north of Randolph near the intersection of CR 4145 and CR 4160. The tornado caused minor damage to at least one home, large trees, barns, and crops. The maximum winds in the tornado were estimated to be 85 mph.

Hail, Dallas

When
June 13, 7:01 PM CST
Where
Dallas County, Duncanville
Measured
2 in hail
Property damage
$1.2 million
Reported by
Amateur Radio
Coordinates
32.650, -96.900

Hen egg sized hail was reported in Duncanville.

Hail, Collin

When
June 13, 7:03 PM CST
Where
Collin County, 2.41 mi E of McKinney
Measured
1 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
33.199, -96.578

Quarter sized hail was reported at Highway 380 and New Hope Road in New Hope.

Hail, Fannin

When
June 13, 7:19 PM CST
Where
Fannin County, Leonard
Measured
4.25 in hail
Property damage
$1.0 million
Reported by
Amateur Radio
Coordinates
33.380, -96.250

Softball sized hail fell in Leonard. Trees and shrubs were heavily damaged from the large hail.

Hail, Collin

When
June 13, 7:34 PM CST
Where
Collin County, Parker
Measured
3.25 in hail
Property damage
$800,000
Reported by
Amateur Radio
Coordinates
33.050, -96.620

Hail stones ranging from 2 to 3.25 were reported in Parker.

Hail, Ellis

When
June 13, 7:38 PM CST
Where
Ellis County, Midlothian
Measured
1.25 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
32.480, -96.980

Slightly larger than quarter sized hail was reported in Midlothian.

Hail, Ellis

When
June 13, 7:38 PM CST
Where
Ellis County, 1.33 mi NW of Midlothian
Measured
2.75 in hail
Property damage
$300,000
Reported by
Amateur Radio
Coordinates
32.495, -96.994

Baseball sized hail was reported at Highway 67 and 9th Street on the north side of Midlothian.

Hail, Ellis

When
June 13, 7:42 PM CST
Where
Ellis County, Midlothian
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
32.480, -96.980

Ping pong ball sized hail was reported in Midlothian.

Hail, Ellis

When
June 13, 7:42 PM CST
Where
Ellis County, 1.22 mi ESE of Midlothian
Measured
1.75 in hail
Property damage
$160,000
Reported by
Amateur Radio
Coordinates
32.472, -96.961

Golf ball sized hail was reported on Highway 287, 3 miles east of Highway 67 near Midlothian.

Hail, Hunt

When
June 13, 7:52 PM CST
Where
Hunt County, Celeste
Measured
1.75 in hail
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
33.280, -96.200

Dime to golf ball sized hail was reported in Celeste.

Hail, Ellis

When
June 13, 7:57 PM CST
Where
Ellis County, 2.43 mi NW of Lone Elm
Measured
1.5 in hail
Property damage
$300,000
Reported by
Amateur Radio
Coordinates
32.448, -96.945

Ping pong ball sized hail was reported 3 miles south of Midlothian.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyThe tornado archive for Texas, 2012Warnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386412, 386414, 386423, 396192, 386416, 386426, 386420, 386427, 386446, 386504, 386445, 386430, 386433, 386494, 386440, 392871, 386447, 386493, 387216, 386495, 386498, 386500, 386496, 386499, 386501, 386503, 386502, 386505, 386506, 396194, 386507, 386509, 386513, 392899, 386514, 392889, 386531, 386525, 386539, 386873, and more.